Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 79, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 24, 2015, 7:28 PM EDT for Lee County, Sumter County, South Carolina. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2015, 7:28 PM EDT (23:28 UTC)
- Expired
- Jun 24, 2015, 8:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Lee County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 66 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 7:35 PM EDT | TSTM WND DMG | 4 W Oswego, SC | SC HIGHWAY PATROL REPORTED TREES DOWN ON QUEEN CHAPEL ROAD AND FERRELL ROAD/BREWINGTON ROAD. WIND GUST TO 48 MPH AT THE SUMTER MUNICIPAL AIRPORT. |
| Jun 24, 7:45 PM EDT | TSTM WND DMG | 1 Se Mulberry, SC | SC HIGHWAY PATROL REPORTED TREES DOWN AT OSWEGO HIGHWAY AND PIKE ROAD/HIGHWAY 76 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 607 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
828
WUUS52 KCAE 242328
SVRCAE
SCC061-085-250030-
/O.NEW.KCAE.SV.W.0079.150624T2328Z-150625T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
728 PM EDT WED JUN 24 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LEE COUNTY IN CENTRAL SOUTH CAROLINA...
NORTHWESTERN SUMTER COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 830 PM EDT
* AT 728 PM EDT...DOPPLER RADAR INDICATED MULTIPLE SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THE STRONGEST STORM WIS LOCATED OVER
MULBERRY...OR NEAR SUMTER. THIS STORM WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
SUMTER...SOUTH SUMTER...MILLWOOD...MULBERRY...OAKLAND...OSWEGO...
CANE SAVANNAH...CHERRYVALE...EAST SUMTER...DALZELL...REMBERT AND
WEDGEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3387 8046 3413 8053 3418 8046 3420 8045
3424 8040 3392 8018
TIME...MOT...LOC 2328Z 271DEG 4KT 3396 8031
$$
CJR1 follow-up statement
182
WWUS52 KCAE 242348
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
748 PM EDT WED JUN 24 2015
SCC061-242357-
/O.CAN.KCAE.SV.W.0079.000000T0000Z-150625T0030Z/
LEE SC-
748 PM EDT WED JUN 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LEE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3387 8046 3398 8049 3406 8030 3404 8030
3404 8027 3403 8026 3399 8025 3399 8022
3392 8018
TIME...MOT...LOC 2347Z 271DEG 4KT 3396 8028
$$
SCC085-250030-
/O.CON.KCAE.SV.W.0079.000000T0000Z-150625T0030Z/
SUMTER SC-
748 PM EDT WED JUN 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CENTRAL SUMTER COUNTY...
AT 747 PM EDT...LOCAL LAW ENFORCEMENT REPORTED WIND DAMAGE FROM A
SEVERE THUNDERSTORM. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
OVER MULBERRY...OR NEAR SOUTH SUMTER. THIS STORM WAS NEARLY
STATIONARY.
LOCATIONS IMPACTED INCLUDE...
SUMTER...SOUTH SUMTER...MILLWOOD...MULBERRY...OSWEGO...CANE
SAVANNAH...CHERRYVALE...EAST SUMTER...DALZELL AND WEDGEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3387 8046 3398 8049 3406 8030 3404 8030
3404 8027 3403 8026 3399 8025 3399 8022
3392 8018
TIME...MOT...LOC 2347Z 271DEG 4KT 3396 8028
$$
CJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:16 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 24, 7:16 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 716 PM EDT WED JUN 24 2015 .SYNOPSIS... AN UPPER-LEVEL RIDGE ACROSS THE SOUTHERN STATES WILL HOLD ABOVE NORMAL TEMPERATURES ACROSS THE AREA THROUGH THE END OF THE WORKWEEK. COOLER TEMPERATURES AND INCREASED CHANCES FOR CONVECTION WILL ARRIVE THIS WEEKEND AS THE AN UPPER-LEVEL TROUGH DEVELOPS OVER THE EASTERN STATES. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SCATTERED THUNDERSTORMS EARLY THIS EVENING FOCUS ACROSS THE CENTRAL AND NORTH MIDLANDS NEAR WEAK SURFACE TROUGH. MODERATE TO STRONG INSTABILITY WITH WEAK SURFACE CONVERGENCE ACROSS THE AREA. FAVORABLE CAPE IN THE HAIL GROWTH ZONE. THUNDERSTORMS HAVE BEEN SHOWING STRONG UPDRAFTS AND DEVELOP RAPIDLY...BUT SHORT LIVED. ANY THUNDERSTORMS THAT DO DEVELOP MAY BE SEVERE. THE STORMS SHOULD DIMINISH THIS EVENING AS THE BOUNDARY LAYER COOLS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... PERSISTENCE IS THE WORD FOR THE SHORT TERM AS THE UPPER LEVEL RIDGE REMAINS OVER THE AREA. EXPECT ANOTHER DAY WITH TEMPERATURES IN THE UPPER 90S AND SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... A MAJOR SHIFT IN THE WEATHER PATTERN IS IN STORE FOR THE LONG RANGE PERIOD. THE UPPER LEVEL RIDGE THAT HAS KEPT TEMPERATURES IN THE UPPER 90S SINCE THE MIDDLE OF THE MONTH WILL BE REPLACED BY A DEEP UPPER TROUGH STARTING LATE FRIDAY. BOTH THE GFS AND THE ECMWF ARE IN AGREEMENT ON THIS SIGNIFICANT PATTERN SHIFT. HIGH TEMPERATURES WILL COOL SLIGHTLY INTO THE LOWER/MIDDLE 90S FOR FRIDAY AND SATURDAY...AND THEN INTO THE UPPER 80S TO AROUND 90 ON SUNDAY AND MONDAY. WITH THE DEVELOPMENT OF THE UPPER TROUGH AND COOLER TEMPERATURES ALOFT...INSTABILITY WILL BE ENHANCED AND PRODUCE AN INCREASE IN THE RAIN CHANCES INTO AND THROUGH THE WEEKEND. POPS WILL BE IN THE 40 TO 50 PERCENT RANGE FOR FRIDAY AND SATURDAY AND IN THE 30 T0 50 PERCENT RANGE ON SUNDAY. THE CONVECTION SHOULD MAINLY BE DIURNALLY MODULATED. THE UPPER TROUGH REMAINS OVER THE AREA THROUGH TUESDAY ALTHOUGH IT IS FORECAST TO WEAKEN SOMEWHAT. && .AVIATION /23Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS ARE EXPECTED OUTSIDE OF SCATTERED AFTERNOON AND EVENING THUNDERSTORM ACTIVITY. WILL EVALUATE LATEST RADAR TRENDS AND CONCENTRATE ON THE NEAR TERM FOR TAF DETAILS. EXPECT THUNDERSTORM ACTIVITY TO DISSIPATE LATER THIS EVENING. WARM TEMPS AND LINGERING CONVECTIVE DEBRIS CLOUD COVER EXPECTED TO LIMIT FOG THREAT LAET TONIGHT/EARLY THURSDAY MORNING. EXTENDED AVIATION OUTLOOK...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. && .CLIMATE... RECORDS FROM TUE JUNE 24TH AND THU JUNE 25TH AUGUSTA... JUN 24...103 IN 1914 JUN 25...104 IN 1914 COLUMBIA... JUN 24...103 IN 1914 JUN 25...103 IN 1952 && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 99
Hazardous weather outlook, Jun 24, 5:14 AM EDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 514 AM EDT WED JUN 24 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 250915- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 514 AM EDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING. DAMAGING WIND GUSTS WILL BE THE MAIN THREAT. LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 24, 5:32 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
532 PM EDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 3 N GLOVERVILLE 33.57N 81.82W
06/24/2015 AIKEN SC LAW ENFORCEMENT
AIKEN COUNTY SHERIFF REPORTED POWERLINES
DOWN ON ASCAUGA LAKE ROAD IN GRANITEVILLE
&&
AWPLocal storm report, Jun 24, 5:52 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
552 PM EDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL NEW ELLENTON 33.42N 81.69W
06/24/2015 E1.00 INCH AIKEN SC PUBLIC
QUARTER SIZED HAIL IN NEW ELLENTON.
&&
DCMSpecial weather statement, Jun 24, 5:56 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 556 PM EDT WED JUN 24 2015 SCZ021-028-242245- RICHLAND-FAIRFIELD- 556 PM EDT WED JUN 24 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FAIRFIELD AND NORTHWESTERN RICHLAND COUNTIES... AT 556 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTH OF WINNSBORO. THE STORM WAS NEARLY STATIONARY. WIND GUSTS OF 35 TO 45 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WINNSBORO AND WINNSBORO MILLS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3444 8126 3444 8111 3420 8100 3419 8122 TIME...MOT...LOC 2156Z 000DEG 3KT 3427 8113 CJR
Local storm report, Jun 24, 6:48 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
648 PM EDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 22 NNW LANCASTER 35.03N 80.87W
06/24/2015 E1.75 INCH LANCASTER SC LAW ENFORCEMENT
POLICE OFFICER REPORTED GOLF BALL SIZE HAIL
AND TREES AND POWER LINES DOWN ON HARRISBURG
RD
&&
DCMSpecial weather statement, Jun 24, 6:51 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 651 PM EDT WED JUN 24 2015 SCZ020-021-027-028-242345- NEWBERRY-LEXINGTON-RICHLAND-FAIRFIELD- 651 PM EDT WED JUN 24 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LEXINGTON... SOUTHWESTERN FAIRFIELD...NORTHWESTERN RICHLAND AND SOUTHEASTERN NEWBERRY COUNTIES... AT 648 PM EDT...STRONG THUNDERSTORMS WILL IMPACT THE CENTRAL MIDLANDS. THE STRONGEST STORMS ARE CURRENTLY IN SOUTHWESTERN FAIRFIELD AND EAST OF PROSPERITY. THESE STORMS ARE NEARLY STATIONARY. WIND GUSTS OF 45 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLUMBIA...IRMO...CHAPIN...LITTLE MOUNTAIN...POMARIA...PEAK AND LAKE MURRAY OF RICHLAND. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3413 8149 3438 8142 3444 8114 3408 8110 TIME...MOT...LOC 2248Z 314DEG 5KT 3423 8138 CJR
Local storm report, Jun 24, 6:56 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
656 PM EDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 1 S LEESVILLE 33.90N 81.51W
06/24/2015 LEXINGTON SC LAW ENFORCEMENT
BATESBURG-LEEESVILLE POLICE REPORTED TREES
DOWN ON SUSSEX ROAD/LEE STREET
&&
AWPThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:27 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 48 min |
| Jun 24, 4:33 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 42 min |
| Jun 24, 5:08 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 30 min |
| Jun 24, 5:27 PM EDT | Special Weather Statement | CAE | Aiken | 48 min |
| Jun 24, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Saluda | 42 min |
| Jun 24, 5:56 PM EDT | Special Weather Statement | CAE | Fairfield | 49 min |
| Jun 24, 6:00 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 30 min |
| Jun 24, 6:07 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 38 min |
| Jun 24, 6:14 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington, Saluda | 61 min |
| Jun 24, 6:27 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 48 min |
| Jun 24, 6:51 PM EDT | Special Weather Statement | CAE | Fairfield | 54 min |
| Jun 24, 7:01 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Richland | 59 min |
| Jun 24, 7:10 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster | 50 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.